Alert archive / Nebraska / Special Weather Statements in 2020
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Jul 19, 2020, 11:13 PM CDT for Red Willow County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2020, 11:13 PM CDT (04:13 UTC)
- Expired
- Jul 20, 2020, 12:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Goodland, KS
County Red Willow County, NE
The radar
The Goodland radar (KGLD), 141 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 817 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 7.5
The text
As transmitted.
468 WWUS83 KGLD 200413 SPSGLD Special Weather Statement National Weather Service Goodland KS 1113 PM CDT Sun Jul 19 2020 NEZ081-200500- Red Willow NE- 1113 PM CDT Sun Jul 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR RED WILLOW COUNTY UNTIL MIDNIGHT CDT... At 1113 PM CDT, a strong thunderstorm near Indianola, or 7 miles east of McCook, moving east at 30 mph. Wind gusts up to 50 mph have been reported with this storm. Locations impacted include... McCook, Indianola, Bartley, Danbury and Lebanon. A Severe Thunderstorm Watch remains in effect until midnight CDT for southwestern Nebraska. LAT...LON 4003 10019 4005 10075 4035 10075 4035 10020 TIME...MOT...LOC 0413Z 275DEG 26KT 4023 10049 $$ Lundquist
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jul 19, 6:10 PM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, Jul 19, 6:10 PM CDT, 5 hours 3 minutes before
Area Forecast Discussion National Weather Service Goodland KS 510 PM MDT Sun Jul 19 2020 .SHORT TERM...(This evening through Wednesday) Issued at 200 PM MDT Sun Jul 19 2020 Tonight...a broken line of strong to severe thunderstorms is expected to move into far eastern Colorado around 21z this afternoon then cross into adjacent counties in KS and NE around 01z as upper level jet support increases. The brunt of the severe weather threat will be in the vicinity of the KS/NE border early this evening as storms merge into a cluster before weakening below severe levels late this evening while continuing to move east through the rest of the area. The next item we'll have potentially deal with is fog near a stationary front extending from Yuma county east through McCook then into Norton and Hill City. Boundary layer moisture is saturated per GFS model and GFSLamp visibility forecasts show some reductions in vis. Low temperatures are expected to be in the low to mid 60s. Monday-Monday night...the upper level flow shifts to northwesterly. Based on 850-500mb moisture from the GFS/NAM/ECMWF we look to be pretty dry behind Sunday-Sunday nights system. I'm not terribly excited about afternoon chances for showers and thunderstorms but will advertise slight chance pops across the northeast corner of the area and from Benkelman southwest through Goodland and Cheyenne Wells along a wind shift line. Some minor disturbances move through the upper flow during the night and I suppose could support a few thunderstorms. Will again have to watch for fog either side of sunrise as boundary layer resaturates. High temperatures are expected to be in the mid 80s to low 90s. Low temperatures are expected to be in the low to mid 60s. Tuesday-Tuesday night...as was advertised by the models 24 hours ago it looks like another weather disturbance moves into far eastern Colorado in the mid to late afternoon hours moving generally east across the rest of the area overnight. High temperatures look to be a few degrees either side of 90. Low temperatures are expected to fall into the low to upper 60s. Wednesday...generally dry weather is expected as drier air aloft moves in behind Tuesday nights system. High temperatures are expected to be in the low to mid 90s. .LONG TERM...(Wednesday night through Sunday) Issued at 143 PM MDT Sun Jul 19 2020 At the start of the period, a shortwave continues east across the northern Great Lakes region, with high pressure suppressed to the southern Plains. As the shortwave progresses, upper ridging builds north behind it. The ridge prevails over the center of the CONUS Wednesday night through the weekend, dominating the weather pattern for the long term forecast. Weak disturbances are anticipated to pass through the flow along the western edge of the ridge over Colorado, generating chances for showers and thunderstorms each evening of the period. The area with the better potential to see precipitation still looks to be northeast Colorado where storms may be able to make it from the Rockies. East and southeastern portions of the region are expected to remain dry. Hot temperatures persist during this timeframe, with highs in the 90s Thursday through Sunday. Some locations could reach 100 degrees on Friday and Saturday. Low temperatures will be in the low 60s to low 70s each night. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 505 PM MDT Sun Jul 19 2020 Adverse aviation conditions associated with thunderstorms are possible at both terminals this evening, mainly between 01-04Z at GLD and 03-06Z at MCK. Confidence remains low with regard to whether or not convection will directly impact either terminal. Severe turbulence and gusty/erratic surface winds can be expected in vicinity of any thunderstorms this evening. A short period of MVFR-IFR ceilings cannot be ruled out at the MCK terminal early Monday morning (09-13Z). Otherwise, VFR conditions are anticipated to prevail through the TAF period. 12-18 knot S-SSE winds will persist through sunset, weakening to 8-13 knots this evening. Winds may become light/variable for a period overnight. 8-13 knot SSE-ESE winds are anticipated during the day on Monday. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...JBH AVIATION...VINCENT
Hazardous weather outlook, Jul 19, 10:25 PM CDT, 48 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 925 PM MDT Sun Jul 19 2020 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-210330- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 925 PM MDT Sun Jul 19 2020 /1025 PM CDT Sun Jul 19 2020/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THROUGH TONIGHT... A Severe Thunderstorm Watch remains in effect until 11 pm MDT this evening for Hitchcock and Red Willow counties in Southwest Nebraska and Rawlins and Decatur counties in Northwest Kansas. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... Isolated severe thunderstorms are possible across the region during the late afternoon and evening hours on both Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe or significant weather to the National Weather Service in Goodland via social media or telephone. Vincent
In the hours before
Special weather statement, Jul 19, 6:52 PM CDT, 4 hours 21 minutes before
Special Weather Statement National Weather Service Goodland KS 552 PM MDT Sun Jul 19 2020 COZ090-200015- Yuma County CO- 552 PM MDT Sun Jul 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YUMA COUNTY UNTIL 615 PM MDT... At 551 PM MDT, Doppler radar was tracking a strong thunderstorm 4 miles southwest of St Petersburg, or 18 miles southeast of Sterling, moving east at 30 mph. Wind gusts up to 50 mph may occur in northwestern Yuma County from this storm. Locations impacted include... Clarkville. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may produce higher wind gusts as it approaches, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for northeastern Colorado. LAT...LON 4044 10250 4036 10250 4037 10278 4044 10278 TIME...MOT...LOC 2351Z 274DEG 25KT 4052 10290 Lundquist
Local storm report, Jul 19, 8:55 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
755 PM MDT SUN JUL 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND GST 12 N HAIGLER 40.18N 101.98W
07/19/2020 E50 MPH DUNDY NE PUBLIC
CALLER REPORTED AS ESTIMATED THUNDERSTORM
WIND GUST OF 50 MPH ONGOING.
&&
KMKSpecial weather statement, Jul 19, 11:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Goodland KS 1113 PM CDT Sun Jul 19 2020 NEZ081-200500- Red Willow NE- 1113 PM CDT Sun Jul 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR RED WILLOW COUNTY UNTIL MIDNIGHT CDT... At 1113 PM CDT, a strong thunderstorm near Indianola, or 7 miles east of McCook, moving east at 30 mph. Wind gusts up to 50 mph have been reported with this storm. Locations impacted include... McCook, Indianola, Bartley, Danbury and Lebanon. A Severe Thunderstorm Watch remains in effect until midnight CDT for southwestern Nebraska. LAT...LON 4003 10019 4005 10075 4035 10075 4035 10020 TIME...MOT...LOC 0413Z 275DEG 26KT 4023 10049 Lundquist
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:55 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 68 min |
| Jul 20, 12:57 AM CDT | Special Weather Statement | GLD | Norton | 48 min |
| Jul 19, 7:20 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 85 min |
| Jul 20, 3:26 PM CDT | Special Weather Statement | GLD | Kit Carson | 19 min |
| Jul 20, 4:43 PM CDT | Special Weather Statement | GLD | Cheyenne | 47 min |
| Jul 20, 5:12 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 63 min |
| Jul 20, 5:48 PM CDT | Special Weather Statement | GLD | Cheyenne | 57 min |
| Jul 20, 6:08 PM CDT | Special Weather Statement | GLD | Cheyenne | 67 min |
| Jul 20, 6:12 PM CDT | Special Weather Statement | GLD | Cheyenne | 48 min |
| Jul 20, 6:27 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 52 min |
| Jul 19, 8:12 PM CDT | Severe Thunderstorm Warning | GLD | Dundy | 48 min |
Nearby
Special Weather Statements in Nebraska, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.